MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEXLUBRICATH FOLEY CATHETER ALCOCK MODEL

C.R. BARD, INC. (COVINGTON) -1018233 BARDEXLUBRICATH FOLEY CATHETER ALCOCK MODEL
Model Number 0134L18
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that there was a cut found on the catheter tip upon opening the package.Stated that the device was not used.Per additional information via email from ibc on (b)(6) 2021, it was confirmed that there was a tear on the catheter shaft near the balloon.
 
Additional Manufacturer Narrative
The reported event was confirmed manufacturing related.1 sample was confirmed to exhibit the reported failure.The device had not met specifications.The product was used for treatment.The product caused the reported failure.Visual evaluation of the returned sample noted one opened (without original packaging), used 3 way latex foley catheter was returned opened.Visual inspection of the sample noted that there was a short rounded rip near the balloon.As there is what seems to be blue sleeve material in the rip, this should be considered to be a bagger cut.This does not meet the specification "components are to be present, correct, undamaged, and approved by q.A.Components are to be assembled per the latest drawing." per section 6.1 of 0134l18y-26y, revision 3.A potential root cause for this failure could be ¿operator error¿.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "sterile unless package is opened or damaged.Warning: on catheter, do not use ointments or lubricants having petrolatum base.They will damage latex and may cause the balloon to burst.Caution: do not aspirate urine through drainage funnel wall.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Single patient use only.Do not reuse.Do not resterilize.For urological use only.Valve type: use luer slip tip syringe.Do not use needle.Recommended inflation capacities 3cc balloon: use 5ml sterile water, 5cc balloon: use 10ml sterile water, 15cc balloon: use 20ml sterile water, 20cc balloon: use 25ml sterile water, 30cc balloon: use 35ml sterile water, 40cc balloon: use 45ml sterile water and 75cc balloon: use 80ml sterile water.Do not exceed recommended capacities.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with applicable local, state, and federal laws and regulations.To deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use.".
 
Event or Problem Description

Brand Name
BARDEXLUBRICATH FOLEY CATHETER ALCOCK MODEL
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key12035470
Report Number1018233-2021-03667
Device Sequence Number19176679
Product Code KOD
UDI-Device Identifier00801741018756
UDI-Public(01)00801741018756
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K922431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model Number0134L18
Device Catalogue Number0134L18
Device Lot NumberNGEV2697
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2021
Initial Date Received by Manufacturer 05/26/2021
Supplement Date Received by Manufacturer10/19/2021
Initial Report FDA Received Date06/21/2021
Supplement Report FDA Received Date10/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;